How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask christos kasparis Your Own Question
christos kasparis
christos kasparis, Board Certified Dermatologist
Category: Dermatology
Satisfied Customers: 133
Experience:  MBChB, MRCP, FRCP (Lon)
109039644
Type Your Dermatology Question Here...
christos kasparis is online now

I have had red patch of skin on my nose for a while now, and

This answer was rated:

Hi, I have had red patch of skin on my nose for a while now, and it gets worse when touched , it also sometimes breaks out and goes bright red for a while again.
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: Been like this for around 2 years but scarring wasn’t bright red, now seems to be bad. Gets worse when I touch it or after a shower .
JA: Anything else in your medical history you think the Doctor should know?
Customer: No.

Hi my name is***** , Dermatology Consultant. I would like to help with yourskin problem. Please let me know if you experience sny itching, pain or bleeding. Can I also ask for some images of it in order to assess it. I will reply back once reviewed.

Customer: replied 1 month ago.
Hi, there is no itching, there is only pain when more spots break out on it ( around once a month) and there is no bleeding unless popping a spot. I will send some images of it currently.
Customer: replied 1 month ago.
File attached (GQL56ZQ)
Customer: replied 1 month ago.
File attached (G52LTS4)
Customer: replied 1 month ago.
File attached (2VL12VT)

Thank you for the photos they are very useful. From what I can see you may have a localised form of a condition called Rosacea. Rosacea is a chronic but treatable skin problem that affects the glands under the skin. They become inflammed causing soreness, red spots and white pus heads that come and go. Sunlight, alcohol, stress and hormonal changed can be triggers. Plasevisit www.bad.org.uk where you can find somemore information.My recommende treatment would be:

1. A cream called soolantra to use every night to affected areas for4 weeks. This may need to be repeated from time to time and requires a prescription fromyour GP. An alternative to that is metronidazole gel ( Rozex, Metrogel)

2. use daily high factor sunscreen to the affected areas as sunlight is a known trigger

3. Avoid things that may cause flares ( spicy food, alcohol, if they do) and use a gentle wash ( not scrub) such as Cetaphil gentle wash.

This plan should get things under control. Let me know if you have any questions, happy to answer

Customer: replied 1 month ago.
That’s great thank you, ***** ***** have a patch of dark skin on my chest and I think it is tinea versicoloured but I am not sure, I’ve had it for a while but it hasn’t been very noticeable, all of a sudden it has become very dark. I have attached a picture below :

Happy to have a look

Customer: replied 1 month ago.
File attached (7V27SPG)
Customer: replied 1 month ago.
This is a picture, I assume it is tinea versicolour but not sure, please let me know. Thank you.
OkI will have a look. Have you got a birth mark on the chest?
Customer: replied 1 month ago.
No I have no birth mark, this started off as a smaller brown patch of skin which gradually grew. It is a bit scaly and has little spots on it
Can i ask how long you’ve had this form? Do you get spots within it? Any itch or pain? I will review the photo on a bigger screen and reply in the next 10 minutes
Customer: replied 1 month ago.
It started around 5 years ago when it was abit smaller , it was light and then went darker also. It is sometimes itchy but it is never painful. I do get spots on it, some are normal acne and some are tiny and scaly little spots.
Customer: replied 1 month ago.
File attached (VGL413V)

Thank you, I 've had a chance to view this on abigger screen. There is a mixed picture here with different skin signs. You do have acne on the chest which is what gives you the spots. You have a patch of discolouration and although I cannot compare with the other side it appears that hair growth is increased on the side of the darker patch. This could be something called a Becker's naevus, an isolated pigmented patch on the chest or back. Without having a close up look I cannot be certain whether you have pityriasis (tinea) versicolor, a superficial yeast infection.

My recommendation would be to first have a course of Itraconazole tablets (as long as no allergies ) 200 mg for 7 days whilst using Ketoconazole (Nizoral ) shampoo 3 times a week for 4 weeks (left on the skin for 10 minutes). This will eliminate any fngal infection. Then treat the acne type spots with an antibiotic called Lymecycline 408 mg once daily for 12 weeks. These are on prescription. If you do indeed have a Becker's naevus this will remain at the end of this treatment as there is no good therapy for it. Your skin on the chest however will improve

Let me know if you have any more queries.

I would be grateful if you could leave a 5-star rating as this is the only way to receive some credit for my time and opinions.

christos kasparis and other Dermatology Specialists are ready to help you